News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Psychiatry Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Psychiatry Answers List

Forum Name: Antidepressants

Question: Celexa, Weebutrin and Cannabis


 Pammie - Wed Sep 07, 2005 11:44 pm

Can you please tell me what the effects are when Celexa and Wellbutrin are combined with Cannabis use? :?
 DeLWolcott - Thu Sep 08, 2005 11:56 am

Celexa and Wellbutrin are two different types of antidepressants, and both have possible side effects of everything from fatigue to mania, depending on how a person metabolizes them.

I would assume that you are already on the antidepressant combination, so you already know what, if any, your reactions have been. Your physician must know if you add cannibis (or want to add cannibis) to your regimen so that he/she will not misdiagnose a change in mood or other reaction you may have.

Adding cannibis can magnify any reactions. Cannibis can increase the risk of seizures, can bring on panic attacks, paranoia, can be a risk factor for schizophrenia, and can exacerbate depressive symptoms. At the same time it could possibly bring on feelings of elation, or "high". Be aware also that cannibis can cause irregular heart rhythm.

There are no direct studies available to me concerning the combination of these 3 specific medications. Even if there were studies, there is still no guarantee that any specific person would have those reactions. Keep in mind that the antidepressants can possibly cause weight gain...and cannibis is medically used to initiate weight gain.

In summary, there are no documented contraindications for the combinations of these 3 medications outside that each may exacerbate the reactions of the others or can exacerbate the reasons you are taking the antidepressants.

Again, be sure to discuss the possible reactions of each medication alone and in combinations with your physician. Your medical history needs to be checked thoroughly for any significant risk factors.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here